Facebook Pixel

Birth control side-effects? Will they fade?

By September 4, 2015 - 7:44pm
Rate This

Hello, I've been on the combined pill for two months now. Today is the end of my second box, I am currently on my 7-day break. Since I started taking the pill, the first few weeks I dealt with mild nausea and I felt more 'heavy' physically. I'm really thin so I noticed right away a change in my body. I noticed my breasts getting bigger, with the Montgomery glands a bit more visible than before. I've experienced a lot of hunger and fatigue.

During these last couple of weeks, I have noticed that my veins have become more visible. My skin is not too white, but I could see them on my breasts, my thighs and part of my belly. I've been experiencing faint tinglings on my legs and feet. Also, I do not know if this is related, but I've been having really vivid dreams these past two weeks. I NEVER dream, and these are extremely vivid and I can remember them when I wake up.

During the first pack, my period came on the 7-day break but I got these awful cramps, and I think that my body didn't break down my uterine lining fast enough because I shed tissue, which makes me think this is why my cramps were just horrible. I took the pill because I always had extremely irregular periods. I cramped so bad they made me stay in bed, and overall my flow usually lasted about 8 days, as well. Since my period came on the 5th day of my first 7-day break from the pill, I only bled heavily for two days, and on the fourth it stopped.

I'm, to be honest, really fascinated by the changes in my body but I can't help to ask if all these symptoms will fade once my body gets used to the pills. Including my breast augmentation. Thank you for your time, any tips and feedback is appreciated!

Add a Comment5 Comments


Hello and thank you for sharing your question.
Starting birth control for the first time will cause some side effects. However it would not be possible for me or your doctor to know when it will get better. In some cases, symptoms get worse, in which case you would need to stop taking the pill. In other cases the symptoms fade away and never come back. You should keep a close eye on any new symptoms or worsening symptoms. I highly suggest that you look up the type of birth control you are using and find out which dangerous side effects to watch for. It varies between different types of birth control.
Right now, your period is regular, shorter, and cramps more bearable. These are what the hormones are mainly trying to do for your body.
If over time however the side effects worsen, there are many herbal remedies you can try and in some cases much faster than hormonal treatments.
For example CrampBark (Viburnum) has been used for centuries by women all over the world to elevate cramps as well as correct the menstrual cycle. It can be added to creams, lotions or massage oils for topical use on the abdominal area; or orally as a tea.
There are many other remedies that work just as well or even better than using birth control. Let us know if you have any more questions.

September 5, 2015 - 11:27am
(reply to fchacon)

Thank you for your answer. Actually, the cramps during my first period (during the first pack) were extremely painful. I shed some tissue and as soon as that happened the cramps went away.

I'm also curious. How can you truly know if you are pregnant while on the pill? Is the withdrawal bleeding that you get fake? Can you still bleed during your 7-day break and still be pregnant? I'm not sexually active, but I do worry a lot on that aspect. During my first pack, I had sex on the 10th. I did get my period later on, but I'm just curious of how the pills really work. Thank you again!

September 5, 2015 - 3:47pm
Guide (reply to Jandra93)

The hormones estrogen and progestin work together to keep eggs from leaving the ovaries. Pregnancy cannot happen if there is no egg to join the sperm. It also makes the cervical mucus thicker blocking the sperm from getting to the eggs.
If you do take the pill incorrectly then the hormones will not effectively prevent pregnancy. But still bleeding while pregnant no matter if you are taking birth control pills are not, is much different than a regular period. It is usually spotting that lasts only 1 or 2 days.
Cramps occur when the muscles contract to push out the uterine lining. So, cramps at some level are a natural part of having a period though they can be less or more severe.

September 5, 2015 - 4:44pm
(reply to fchacon)

I see! Thank you very much! I can only see my doctor two to three times every 7 months because I study in another country, and this website has helped me and educated me on so much. Thank you!

September 5, 2015 - 5:02pm
Guide (reply to Jandra93)

I'm happy EmpowHer could help!

September 5, 2015 - 5:05pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!